Alert archive / Florida / Wind Advisories in 2009

Wind Advisory 1, NWS Miami, FL

April 6, 20097 counties in Florida

NWS Miami, FL issued this wind advisory at Apr 6, 2009, 3:58 PM EDT for 7 counties in Florida. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2009, 3:58 PM EDT (19:58 UTC)
Expired
Apr 6, 2009, 8:00 PM EDT
In force
4 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 061958
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT MON APR 6 2009

FLZ063-066>075-168-172>174-070000-
/O.NEW.KMFL.WI.Y.0001.090406T1958Z-090407T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...NAPLES...IMMOKALEE...
CORAL SPRINGS...SUNRISE...DAVIE...HOLLYWOOD...PEMBROKE PINES...
MIAMI...HIALEAH...JUPITER...WEST PALM BEACH...BOCA RATON...
POMPANO BEACH...FORT LAUDERDALE
358 PM EDT MON APR 6 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE QUITE
STRONG THROUGH EARLY THIS EVENING. OBSERVATIONS SHOW SUSTAINED
WINDS OF AROUND 25 MPH OCCURRING OVER MOST OF THE
AREA...ESPECIALLY ALONG THE ATLANTIC COAST. WIND GUSTS OF 30 TO 35
MPH HAVE BEEN COMMON NEAR LAKE OKEECHOBEE INTO THE WEST PALM BEACH
METRO AREA...WITH EVEN A FEW INLAND SITES RECORDING GUSTS TO NEAR
40 MPH. 

WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED AREA WIDE THROUGH EARLY
THIS EVENING WITH THE APPROACH OF THE STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...AT LEAST IN GUSTS...ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. UNSECURED OBJECTS
WILL BE BLOWN AROUND. WIND GUSTS OF NEAR 40 MPH CAN EVEN DOWN
SMALL TREES.

&&

$$

GREGORIA
2 follow-up statements
000 
WWUS72 KMFL 062108 AAA
NPWMFL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
508 PM EDT MON APR 6 2009

FLZ063-066>075-168-172>174-070000-
/O.CON.KMFL.WI.Y.0001.000000T0000Z-090407T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...NAPLES...IMMOKALEE...
CORAL SPRINGS...SUNRISE...DAVIE...HOLLYWOOD...PEMBROKE PINES...
MIAMI...HIALEAH...JUPITER...WEST PALM BEACH...BOCA RATON...
POMPANO BEACH...FORT LAUDERDALE
508 PM EDT MON APR 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT WILL CONTINUE QUITE
STRONG THROUGH EARLY THIS EVENING. 

A WIND GUST OF 40 MPH WAS RECENTLY RECORDED AT MIAMI LAKES...39
MPH AT WESTON...FORT LAUDERDALE...AND BOCA RATON...AND 38 MPH AT
WEST PALM BEACH. MANY INTERIOR SITES HAVE RECENTLY RECORDED WIND
GUSTS OF 30 TO 35 MPH. ALONG THE GULF COAST...GUSTS HAVE GENERALLY
BEEN BETWEEN 25 AND 30 MPH...BUT HIGHER GUSTS ARE EXPECTED OVER
THE NEXT FEW HOURS.

SUSTAINED SOUTHWEST WINDS OF AROUND 25 MPH WITH GUSTS OF 30 TO 40
MPH WILL PREVAIL ACROSS THE AREA THROUGH EARLY THIS EVENING WITH
THE APPROACH OF THE STRONG COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...AT LEAST IN GUSTS...
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
UNSECURED OBJECTS WILL BE BLOWN AROUND. WIND GUSTS OF NEAR 40 MPH
CAN EVEN DOWN SMALL TREES.

&&

$$

DG
000 
WWUS72 KMFL 062353
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
753 PM EDT MON APR 6 2009

FLZ063-066>075-168-172>174-070100-
/O.EXP.KMFL.WI.Y.0001.000000T0000Z-090407T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...NAPLES...IMMOKALEE...
CORAL SPRINGS...SUNRISE...DAVIE...HOLLYWOOD...PEMBROKE PINES...
MIAMI...HIALEAH...JUPITER...WEST PALM BEACH...BOCA RATON...
POMPANO BEACH...FORT LAUDERDALE
753 PM EDT MON APR 6 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

WINDS CONTINUE TO SUBSIDE ACROSS THE AREA THIS EVENING...WITH MOST
LOCALES NOW REPORTING WIND GUSTS OF 25 TO 30 MPH. WINDS WILL
CONTINUE TO GRADUALLY SUBSIDE THIS EVENING. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM EDT.

$$

GREGORIA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 6, 2:39 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Apr 6, 2:39 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT MON APR 6 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY...COLD FRONT EXTENDING
ACROSS NORTH-CENTRAL FLORIDA (PER 17Z OBS AND LAPS ANALYSIS).
LATEST RADAR OBSERVATIONS SHOWED A LINE OF MOSTLY SHOWERS WITH ISOLD TSTMS
AHEAD OF THE FRONT EXTENDING FROM DAB SW TO SARASOTA. EXPECT THIS
LINE TO ERODE AND DISSIPATE AS IT MOVES SLOWLY SE THIS EVENING.
STILL WL EXPECT ISOLATED SHWRS TO AFFECT MOSTLY LAKE OKEE REGION
WITH ISOLATED SPRINKLES REST OF THE AREA. THE FRONT SHOULD ENTER
OUR LOCAL AREA EARLY THIS EVENING AND BE SOUTH OF MIA JUST AFTER
MIDNIGHT WITH WINDS INCREASING RAPIDLY BEHIND IT. MOST SIGNIFICANT
IMPACT WITH THIS FRONT WL BE THE MUCH LOWER THAN NORMAL TEMPS
TUESDAY AND WEDNESDAY. BOTH NAM AND GFS LATEST RUN NOW SHOW
SLIGHTLY COOLER TEMPS THAN PREVIOUS RUNS WITH GFS BEING THE
COOLEST. MIN TEMPS WED MORNING COULD RANGE FROM AROUND 40
GLADES/HENDRY COUNTIES TO AROUND 50 OVER BOTH, EAST AND WEST COAST
METRO AREAS. STILL, NO RECORDS ARE EXPECTED TO BE EITHER TIED OR
BROKEN AT THIS TIME AS FORECAST TEMPS ARE EXPECTED TO BE QUITE A
FEW DEGREES ABOVE THE MARKS.

THE FORECAST LOWS AND RECORD LOWS FOR ALL OF SOUTH FLORIDA
TUESDAY NIGHT/WEDNESDAY MORNING FOLLOW

CITIES	     FORECAST LOWS     RECORD LOWS      NORMAL LOWS
	     WEDNESDAY MORN    WEDNESDAY MORN   WEDNESDAY MORN

MIA		  51            46 - 1971          67
FLL		  51	        42 - 1971          65
PBI		  49	        45 - 1971          64
MIAMI BEACH       55            46 - 1999          69
APF		  50            39 - 1971          61

A GRADUAL WARMING TREND SHOULD BEGIN THURSDAY AS THE
RIDGE BEHIND THE FRONT MOVES EAST OVER THE WESTERN ATLANTIC AND
THE LOW LVL FLOW TURNS MORE EASTERLY.

&&

.LONG TERM...FRIDAY THROUGH MONDAY...THE VIGOROUS LONG WAVE TROUGH
RESPONSIBLE FOR THIS STRONG COLD FRONT WILL LIFT NEWD AND BE
REPLACED BY WEAK RIDGING ALOFT. A SURFACE RIDGE WILL ALSO GET
ESTABLISHED OVER THE WRN ATLANTIC RESULTING IN A RETURN OF MOSTLY
SE/S FLOW. NO SIGNIFICANT PRECIP IS EXPECTED DURING THIS PERIOD.
HOWEVER, A SERIES OF UPPER LVL DISTURBANCES WILL MOVE EWD ACROSS
ERN U.S. HELPING TO PUSH YET ANOTHER FRONT SE TO POSSIBLY NRN
FLORIDA, HOWEVER LATEST GFS RUN DISSIPATES THIS SYSTEM BEFORE
GETTING TO OUR AREA.

.MARINE...SFC WINDS WILL SHIFT TO NORTHWEST AND INCREASE IN SPEED
AS THE FRONT MOVES THROUGH THIS EVENING AND TONIGHT. EXPECT WINDS
TO BE ARND 20 KTS WITH FREQUENT HIGHER GUSTS OVER ALL WATERS AND A
SMALL CRAFT ADV WILL REMAIN IN EFFECT THROUGH TUESDAY. WINDS
SPEEDS SHOULD BEGIN TO DECREASE WEDNESDAY AS THE SFC HIGH MOVES
EAST AND THE GRADIENT RELAXES.

&&

.FIRE WEATHER...A SIGNIFICANT DROP IN THE DEWPOINTS IS EXPECTED
AFTER THE FRONT PASSES THIS EVENING WITH VALUES PLUNGING TO THE
40S MOST OF S. FLORIDA TUESDAY AFTERNOON AND AROUND 40 WEDNESDAY.
THIS WILL DEFINITELY RESULT IN RH VALUES FALLING BELOW 35% OVER
MOST AREAS BOTH DAYS. ALTHOUGH DURATION IS NOT EXPECTED TO BE AN ISSUE
TUESDAY, 20-FOOT WIND SPEEDS ARE EXPECTED TO BE AOA 15 MPH WHICH
WILL INCREASE FIRE DANGER EVEN IF RH VALUES ARE BELOW 35% FOR A
SHORT PERIOD OF TIME. WIND SPEEDS SHOULD BE LOWER ON WEDNESDAY,
HOWEVER DURATION OF RH < 35% COULD BE AT LEAST FOUR HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  58  73  49 / 10 10 -  0
FORT LAUDERDALE  92  62  75  51 / 10 10 -  0
MIAMI            92  62  76  51 / 10 10 -  0
NAPLES           83  63  71  50 / 20 10 10 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TO 7 PM EDT TUESDAY FOR FLZ063-FLZ066-
     FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ168-
     FLZ172-FLZ173.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ174.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR AMZ610-AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR GMZ656-GMZ657-
     GMZ676.

&&

SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...30/KOB
Hazardous weather outlook, Apr 6, 5:26 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
526 AM EDT MON APR 6 2009

FLZ063-066>075-168-172>174-070100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
526 AM EDT MON APR 6 2009

...MODERATE RISK OF RIP CURRENTS FOR THE SOUTHWEST BEACHES TODAY...
...STRONG COLD FRONT HEADED FOR SOUTH FLORIDA LATER TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: SOUTHWEST WINDS INCREASING TO 17 TO 23 MPH WILL
PRODUCE A MODERATE RISK OF RIP CURRENTS AT THE SOUTHWEST BEACHES
TODAY.

WAVES: SOUTHWEST WINDS INCREASING TO 20 KNOTS OVER THE OUTER GULF
WATERS AND THE ATLANTIC WATERS WILL PRODUCE SEAS UP TO 7 FEET LATER
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MUCH COOLER TEMPERATURES CAN BE EXPECTED BEHIND THE FRONT TUESDAY
AND WEDNESDAY WITH TEMPERATURES POSSIBLY 10 TO 15 DEGREES BELOW
NORMAL. APPARENT TEMPERATURES FOR TUESDAY NIGHT INTO EARLY
WEDNESDAY ACROSS MUCH OF INTERIOR SOUTH FLORIDA WILL RANGE FROM
THE UPPER 30S TO MID 40S WITH LOWER 50S ALONG THE EAST AND WEST
COASTS.

IN ADDITION, MODERATE NORTHWEST TO NORTH WINDS BEHIND THE FRONT
WILL RESULT IN BUILDING SEAS IN THE GULF STREAM TO 7 TO 9 FEET
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI
WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:37 PM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach24 hr
Apr 6, 2:37 PM EDTRed Flag WarningMFLBroward, Miami-Dade, Palm Beach28 hr
Apr 6, 5:25 PM EDTSpecial Weather StatementMFLMiami-Dade20 min

Nearby

Wind Advisories in Florida, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.